Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have clear red stringy discharge. What does it mean?

Answered by
Dr.
Dr. Pravin Banodkar

Dermatologist

Practicing since :2005

Answered : 474 Questions

default
Posted on Mon, 17 Dec 2012 in General Health
Question: What does it mean when you have a clear red stringey discharge that looks like snot.i don't have any medical issues so what is the problem
doctor
Answered by Dr. Pravin Banodkar 1 hour later
Hello
I would be pleased to answer your question .

Red stringy discharge means that you have an infection which needs to be treated with antibiotic cream and oral course .
This will help in reducing the inflammation and infection .
Please do book an appointment with the Dermatologist .
HOME BASED ROUTINE:
1. You can use the over the counter salicylic acid based face wash ( eg. Neutrogena XXXXXXX pore cleanser , Normaderm Vichy) . Use the face wash twice a day .
2. Use an alcohol free toner for the free outflow of the oil from the oil glands after using the face wash. ( e. Sebamed toner)
3. If you are using a sunscreen you should use a light water based SPF 15 sunscreen.
4. Do not use a moisturizer untill necessary as heavy moisturizer use can cause more acne on skin .


Dermatological CLINIC Based Services:

1. Salicylic acid is a a form a peel treatment , a liquid which is applied over the skin by the doctor. This is kept on the skin for a period of 5 minutes and removed out with water. The peel seeps in the skin and controls the size of the oil glands giving rise to acne . It also has mild antibiotic properties.
2. The dermatologist might prescribe you certain oral or topical application antibiotics.,


The above regimen is ideal for controlling your acne . The Peel treatment is the best treatment which has an advantage of not only controlling your acne but will also improve your complexion .


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pravin Banodkar 5 hours later
What kind of infection do I have from a clear red stringey discharge that looks like snot
How does me having this discharge has anything to do with my acne
doctor
Answered by Dr. Pravin Banodkar 2 hours later
From where do you have the discharge .

There has been some confusion as you had selected the Acne category and mentioned about stringy discharge .
Could you confirm from where you are getting this discharge?
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pravin Banodkar 37 minutes later
A discharge from my vagina
doctor
Answered by Dr. Pravin Banodkar 10 hours later
Thanks for the clarification.
Your category forum needs to be changed . This question should come in Gynecology .
It has been placed in Acne which has caused the confusion.
I would how ever be pleased to assist you with the same.
Stringy discharge can be due to infections. This can be related to trichomoniasis , other infections.
It can also come from non infectious conditions of the cervix or vagina like polyps , erosions , I would suggest you .to get the vagina and cervix examined by the doctor as suggested.

Thanks and take care. A pathology lab study of the discharge might be needed .
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Acneiform eruptions

doctor1 MD

I have a rash on my breasts. I m worried it might be scabies but I m not sure because I ve never had scabies before. It kinda looks like pimples and then other parts look like little blackheads. I tried doing extractions on the little spots that look like blackheads but I m worries that s what cause the cut/ pimple spots. I can t get into my doctor for a week should I go to the emergency room to get treated quicker?

doctor1 MD

Hi . I need your help badly. Ive never had an acne and never had alergies to foods for the last 26 yrs. Ive been using dermovate as spot treatments for pimples for 1 yr.but i stopped as ive found out its really potent and can cause acne. Been pimple free for 6 months until i noticed small red bumps growing on my face. Started using dermovate again as spot treatment. And things got worse. Red bumps were out of control. There are nights when i dont have them but wake up having too many. I went to a dr. She said its small pimples.and gave me pimple gel and toner. It was really really bad. It got too red.and it didnt lessen the bumps. I went to another dr. She said its allergies.but to what?? I nevrer had allergies on food or anything before. She gave me momate cream. It did wonders.as bumps dried up. But it keeps on resurfacing again making me more vulnerable to momate as i keep on using it everytime i get those small red bumps. Ive been using it for 5 months now.just days ago i finally decided to discontinue it as i dont want to be dependent on it because its a steroid. Face is still red now with tiny red bumps all over.when u squeeze it theres no pus its just like a clear liquid coming out of it plus they are really all over my face. Pls help i dont know what tbey really are.i tried eating healthy foods veggies and fruits but nothing has changed.Im really depressed having these bumps and there are days that i cry because of it. Pls help.

doctor1 MD

I am 22 yrs old, I took i-pill three times in last 3 months , while I was not sure even if I required it or not..
but since I was afraid of getting into trouble , I had to..
but now I am having irregular periods, my face is filled with acne, and I have gained about 10kgs in last 4-5 months (after taking the pills)..can you please explain the reasons, and what should I do now?

doctor1 MD

Hello,I am a 26 year old woman who has recently found out I am about 4-5 weeks pregnant. I want a child in the future, however at this time in my life I cannot properly care for a child and have decided to seek an abortion. I have a few health concerns I would like to answer before the procedure, thank you. I have a strong fear of infertility after the abortion for three reasons:     1. I was prescribed Spironolactone when I was 16-21 years old which made me have extremely heavy periods for 7-9 days at a time every two weeks. Essentially I was having a heavy flow period every two weeks for five years. The reason I did not stop taking the medication sooner was because it completely cleared up my terrible skin acne. My ex-Kansas-doctor said that the constant bleeding was simply a common side effect. I could either have clear skin and constant periods or bad cystic acne, take it or leave it. But since that time I have always harbored a secret fear that those five years of excessive periods combined with the fact that women only have a certain number of eggs might make me infertile later in life. (I should also mention that I have been having heavy periods since I was 10 years old consistently, every week until now.) 2. When I moved to New York City I saw my first gynecologist and at their insistence began taking Ortho-Tri-Cyclen Lo at the age of 22 because of the cysts they spotted very clearly on my ovaries. They checked the cysts often and I was upgraded to different birth controls, until what I am currently on which is the older brand name Orto-Tri-Cylen. I have no cysts now, however at my last ultrasound they could still see where they had been. (I feel I should also mention that my sister suffers from more painful ovarian cysts, as has my mother, grandmother, and other female relatives. However I did not know this information until recently.) 3. Due to acne related reasons I resumed taking Spironolactone again at the age of 25, however this time in combination with Ortho-Tri-Cyclen with which I have had no excessive periods or complications. I was surprised to learn that these medications are commonly taken together, this information withheld from me because my Kansas dermatologist does not believe women should be allowed to take birth control. Any advice would be much appreciated, even if it is just a referral to a specific clinic, phone number, or website. Thank you very much for you time, I truly appreciate any information you may have to offer. Sincerely, Rose

doctor1 MD

My face has broke out looks a little like pimples . My scalpe is very dry and itches.

doctor1 MD

What does Anthralin do for Alopecia Barbae. I have Barbae on 3spots each 1 X 0.5 inch. happened all within 2 months. I tried Kenalog, and topical steroid cream, not much difference i see. it s been only 1 injection and 1 month of topical steroid...

doctor1 MD

I use olay total effects cleanser, day cream and night cream regularly. Very often painfull red bumps and itching are developing on my face. Please suggest a solution. I am presently 36 years old.